Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Cold Turkey off 2-4 mg Valium


[SF...]

Recommended Posts

I cold turkeyed off of Valium on May 16. I was using valium since August 2019 and for the most part used it as prescribed by my psychiatrist, which was 1-2 times a day as needed. I've been dealing with hell ever since I had to go to the hospital on a 5150 in April and they gave me ativan to calm down which is the reason I think my symptoms are so bad. I didn't know about tapering off when I stopped and also I was on such a low dose that I thought I would be fine. I'm hoping that I get better but I'm really scared. I also don't know if some of the symptoms are ptsd from having to go to the hospital for 5 days. Dealing with a lot of the typical symptoms including severe anxiety and depression, derealization/depersonalization, physical sensations, poor sleep, and sexual dysfunction. I want my life back so badly.
Link to comment
Share on other sites

Hello SFGiant48, Welcome to BenzoBuddies!

 

Cold turkey is brutal, I didn't know benzo's needed to be tapered when I quit either, I know how much pain you're in.  It takes a long time to recover from this, even for those who do a slow taper so you're not alone in feeling as you are.

 

I doubt your Ativan doses had much impact on your situation, the die was cast long before that when you quit cold turkey, now its up to your brain to heal itself from the damage done by the drug.

 

You're welcome to start a thread on the Post-withdrawal Recovery Support or the Cold Turkey, Detox & Rapid Withdrawal boards to get the support you need, you'll be in good company.

 

I guess you've read  The Ashton Manual, I found chapter 3 helped me to know that my symptoms were 'normal' so I wasn't quite so afraid of them.

 

We're glad you found us, let us know how we can help you.

 

Pamster

 

Link to comment
Share on other sites

Hello SFGiant48, Welcome to BenzoBuddies!

 

Cold turkey is brutal, I didn't know benzo's needed to be tapered when I quit either, I know how much pain you're in.  It takes a long time to recover from this, even for those who do a slow taper so you're not alone in feeling as you are.

 

I doubt your Ativan doses had much impact on your situation, the die was cast long before that when you quit cold turkey, now its up to your brain to heal itself from the damage done by the drug.

 

You're welcome to start a thread on the Post-withdrawal Recovery Support or the Cold Turkey, Detox & Rapid Withdrawal boards to get the support you need, you'll be in good company.

 

I guess you've read  The Ashton Manual, I found chapter 3 helped me to know that my symptoms were 'normal' so I wasn't quite so afraid of them.

 

We're glad you found us, let us know how we can help you.

 

Pamster

Except I didn’t experience severe withdrawal until I was hospitalized and given ativan, and then cold turkey’d afterwards

Link to comment
Share on other sites

What day in April did you go to the hospital and how many doses of Ativan were you given?  Just trying to figure out the timeline. 
Link to comment
Share on other sites

I went to the hospital on April 25 and was told in the emergency room that the pill they were giving me was ativan. I spent 4 more nights at an inpatient facility and they gave me sleeping pills that I think could possibly have been ambien. Was in full blown withdrawal when I came home, but I didn't know it was benzo withdrawal so I kept taking valium. At this time I was not knowledgeable about benzo withdrawal, and didn't research it until mid-may when I realized that my symptoms lined up with what I read online about benzos. I stopped taking them immediately because my Mom who is a nurse but had no clue about benzos, told me I would be fine. 

 

I have a video appointment with my psychiatrist (who prescribed me the valium last year) on Aug 24.  Not feeling hopeful that she can help me.

Link to comment
Share on other sites

My apologies SFGiant48, I misunderstood your initial post, for some reason I thought you did a cold turkey off of the Valium before you were given the Ativan, not sure how I mixed up April and May.  :idiot:

 

I understand now what you're up against, I'm so very sorry you've been in pain.  I hope your upcoming appointment goes well but as you now know, there isn't much understanding of our plight in the medical community but we'll be here for you.

Link to comment
Share on other sites

×
×
  • Create New...